Alert archive / Maine / Wind Advisories in 2015
Wind Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Jan 18, 2015, 3:40 AM EST for Hancock County, Penobscot County, Maine. It took effect at Jan 19, 2015, 12:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2015, 3:40 AM EST (08:40 UTC)
- In effect from
- Jan 19, 2015, 12:00 AM EST
- Expired
- Jan 19, 2015, 5:50 AM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 130 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2445 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS71 KCAR 180840 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 340 AM EST SUN JAN 18 2015 ...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY MORNING... .STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC STATES TO ALONG THE MAINE...NEW HAMPSHIRE BORDER BY MONDAY MORNING WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING. MEZ017-029-030-181645- /O.UPG.KCAR.HW.A.0001.150119T0500Z-150119T1700Z/ /O.NEW.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 340 AM EST SUN JAN 18 2015 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015-016-181645- /O.NEW.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 340 AM EST SUN JAN 18 2015 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MCB
5 follow-up statements
330 WWUS71 KCAR 181456 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 956 AM EST SUN JAN 18 2015 ...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY MORNING... .STRONG LOW PRESSURE MOVING NORTHWARD FROM THE MID ATLANTIC STATES TO ALONG THE MAINE...NEW HAMPSHIRE BORDER BY MONDAY MORNING WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING. MEZ017-029-030-182300- /O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 956 AM EST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 58 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015-016-182300- /O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 956 AM EST SUN JAN 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
708 WWUS71 KCAR 182032 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 332 PM EST SUN JAN 18 2015 ...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY MORNING... .STRONG LOW PRESSURE WILL MOVE WEST OF THE AREA TONIGHT THROUGH EARLY MONDAY. THIS WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING. MEZ017-029-030-190445- /O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 332 PM EST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015-016-190445- /O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 332 PM EST SUN JAN 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
444 WWUS71 KCAR 190325 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1025 PM EST SUN JAN 18 2015 ...STRONG WINDS LIKELY DOWNEAST LATE TONIGHT INTO MONDAY MORNING... .STRONG LOW PRESSURE WILL MOVE WEST OF THE AREA LATE TONIGHT THROUGH EARLY MONDAY. THIS WILL RESULT IN A PERIOD OF STRONG SOUTHERLY WINDS ESPECIALLY IN COASTAL AREAS AND OVER THE HIGHER TERRAIN OF DOWNEAST MAINE LATE TONIGHT INTO MONDAY MORNING. MEZ017-029-030-191700- /O.CON.KCAR.HW.W.0001.150119T0500Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 1025 PM EST SUN JAN 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...MODERATE. WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 TO 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015-016-191700- /O.CON.KCAR.WI.Y.0002.150119T0500Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 1025 PM EST SUN JAN 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY... * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VJN
756 WWUS71 KCAR 190820 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 320 AM EST MON JAN 19 2015 ...STRONG WINDS DOWNEAST EARLY THIS MORNING... .STRONG LOW PRESSURE LIFTING WEST OF THE AREA WILL CONTINUE TO PRODUCE SOME STRONG WINDS OVER EASTERN DOWNEAST LOCATIONS EARLY THIS MORNING. MEZ017-029-030-191630- /O.CON.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD 320 AM EST MON JAN 19 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 45 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...MODERATE. WINDS WILL CAUSE DOWNED TREES AND POWER LINES WITH NUMEROUS POWER OUTAGES POSSIBLE. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. MINOR STRUCTURAL DAMAGE TO BUILDINGS IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 TO 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015-016-191630- /O.CON.KCAR.WI.Y.0002.000000T0000Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 320 AM EST MON JAN 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...WINDS MAY CAUSE SOME POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
636 WWUS71 KCAR 191050 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 550 AM EST MON JAN 19 2015 MEZ017-030-191700- /O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/ /O.NEW.KCAR.WI.Y.0003.150119T1050Z-150119T1700Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 550 AM EST MON JAN 19 2015 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH MONDAY MORNING. * IMPACTS...LIGHT TO MODERATE. WINDS MAY CAUSE DOWNED TREES AND POWER LINES WITH SOME POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ029-191200- /O.CAN.KCAR.HW.W.0001.000000T0000Z-150119T1700Z/ COASTAL HANCOCK- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL 550 AM EST MON JAN 19 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. $$ MEZ015-016-191200- /O.CAN.KCAR.WI.Y.0002.000000T0000Z-150119T1700Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND 550 AM EST MON JAN 19 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AS LOW PRESSURE LIFTS ACROSS THE AREA. $$ MCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:48 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Jan 17, 11:48 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1148 PM EST SAT JAN 17 2015
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TONIGHT. STRENGTHENING
LOW PRESSURE WILL APPROACH FROM THE SOUTH SUNDAY THEN TRACK NORTH
ACROSS MAINE SUNDAY NIGHT THROUGH MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
MIDNIGHT UPDATE...TEMPERATURES WILL SLOWLY RISE OVERNIGHT AS
CLOUDS INCREASE. SOME PATCHY BLACK ICE IS POSSIBLE DOWNEAST AS
MOIST AIR MOVES IN FROM THE OCEAN TOWARD MORNING. NO SIG CHANGES
TO OVERNIGHT FORECAST THIS HOUR.
SUNDAY WILL BE A MAINLY CLOUDY DAY WITH SOME LIGHT SNOW OR PATCHY
FREEZING DRIZZLE ACROSS DOWN EAST AREAS SUNDAY MORNING. MOISTURE
WILL START TO INCREASE LATER SUNDAY AFTERNOON AS LOW PRESSURE
STARTS TRACKING TOWARD THE AREA FROM THE WEST. THE PRECIPITATION
ACROSS DOWN EAST WILL BE MAINLY IN THE FORM OF RAIN SUNDAY
AFTERNOON. ACROSS NORTHERN AND CENTRAL AREAS THE PRECIPITATION
WILL START AS SNOW AND THEN GRADUALLY CHANGE TO RAIN...EXCEPT
ACROSS NORTHWEST AREAS AND THE ST JOHN VALLEY WHERE THE LOW LEVEL
COLD AIR WILL BE HARDER TO SCOUR OUT RESULTING IN SOME LIGHT SNOW
AND FREEZING RAIN. ANY SNOW ACCUMULATION THROUGH THE DAY SUNDAY
WILL BE AN INCH OR LESS. WILL NOT BE ISSUING ANY WINTER WEATHER
ADVISORIES AT THIS POINT BUT WE MAY NEED SOME ADVISORIES FOR
NORTHERN AREAS DUE TO THE POTENTIAL OF SOME FREEZING RAIN LATER
SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
ALMOST ALL MODEL GUIDANCE IS NOW COHERENT IN SHOWING THE MID ATLC
STATES LOW TRACKING NWRD ALG THE WRN ME/ERN NH BORDER BY MON
MORN...THEN INTO ERN QB ALG THE ST LAWRENCE RVR. THIS SCENARIO
MEANS MSLY A NONE SN EVENT FOR THE FA...WITH PERHAPS A BRIEF SN/PL
MIX ALG NEAR THE QB BORDER OF XTRM NW ME SUN EVE AND POCKETS OF
FZRA OVR THE VLYS OF NW ME. EVEN HERE...PRECIP SHOULD TRANSITION
TO ALL RN BY MON MORN. ELSEWHERE...PRECIP WILL BE ALL RN OVR THIS
PTN OF THE FCST...WITH PERHAPS POCKETS OF FZRA ERLY EVE SUN EVE
OVR NE AND N CNTRL PTNS OF THE FA. TO FACILITATE THE AFFECT OF
COLD GROUND DUE TO PREV COLD WX EPISODES...WE FORCED FZRA TO BE
PRODUCED IN OUR HRLY WX GRIDS WITH SFC TEMPS UNDER 34 DEG
F...RATHER THAN 32 DEG...WITH RD SFCS THE MAIN CONCERN. GIVEN
UNCERTAINTY WITH TEMPS...WE HELD OFF ON WNTR WX ADVS OVR THE NW
ATTM. SINCE WE WERE ACTUALLY A LITTLE SLOWER WITH THE WARM-UP
ACROSS OUR FA THAN MOST MODELS...MEANING THAT IF TEMPS END UP
BEING A LITTLE MILDER...WE MAY NOT NEED WNTR WX ADVS...BUT ITS TO
ERLY TO TELL ATTM.
THE CONSENSUS OF MODEL OUTPUT GENERALLY GIVES THE REGION BETWEEN
0.75 TO 1.50 INCHES OF LIQ CONTENT BEFORE STEADY RNFL TAPERS TO SN
SHWRS BY MON EVE...AND WE BELIEVE THE SN PACK SHOULD BE ABLE TO
MSLY ABSORB THIS WITHOUT MUCH RUN-OFF. CANNOT RULE OUT SOME ICE
MOVEMENT ON A MAINSTEM RVR OR TWO WITH THAWING TEMPS...BUT THIS
SHOULD BE ISOLATED IN NATURE...NOT WORTH HOLDING THE ENTIRE FCST
AREA HOSTAGE WITH A FLOOD WATCH.
OTHERWISE...THE LAST CONCERN IS WIND...MSLY FOR THE DOWNEAST COAST
NWRD TO CNTRL WASHINGTON COUNTY SPCLY LATE SUN NGT THRU MOST OF
MON MORN...WHERE WE HAVE ISSUED A HIGH WIND WATCH. THE GFS IN
PARTICULAR SHOWS A STRONG LLVL JET UPWARDS TO 70 KT PERPENDICULAR
TO THE DOWNEAST COAST WHEN THE STRONGEST LLVL PRES GRAD IS XPCTD.
SFC- 500M LAPSE RATES ARE RELATIVELY STABLE...BUT IT WOULD NOT
TAKE MUCH FOR STRONGER WINDS ALF TO REACH OPEN COASTAL AND HIER
TRRN LCTNS WITHIN THE WATCH AREA.THE WIND THREAT LOOKS TO END
ABRUPTLY WITH THE PASSAGE OF THE COLD FRONT...GIVEN THE SHARP BACK
EDGE OF THE LLVL JET AS IT IS DISPLACED EWRD INTO NB PROV.
OTHERWISE...RN SHOULD TAPER TO RN/SN SHWRS AND THEN ALL SCT SN
SHWRS MSLY ACROSS THE N HLF OF THE FA BY LATE MON EVE BEHIND THE
PASSAGE OF THE COLD FRONT...WITH MINOR ACCUMULATIONS. THE PASSAGE
OF THE UPPER TROF AXIS AND THE CLOSE PROXIMITY OF THE UPPER LOW TO
NRN ME INTO TUE WILL KEEP CLDS AND SCT SN SHWRS GOING OVR THIS PTN
OF THE FA...WITH LESS CLDNSS OVR CNTRL AND DOWNEAST AREAS. TEMPS
WILL NOT RISE MUCH FROM OVRNGT LOWS MON NGT WITH THE ADVCN OF
MDTLY COLD ARCTIC AIR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AT THE START OF THE EXTENDED PERIOD THE MODELS ARE IN GOOD
AGREEMENT. A LOW PRESSURE SYSTEM WILL BE NORTH OF THE AREA OVER
ERN QUEBEC...A SECOND LOW PRESSURE SYSTEM WILL BE OVER THE SRN
GREAT LAKES REGION...A RIDGE OF HIGHER PRESSURE WILL BE BUILD INTO
SWRN MAINE. BY WED MRNG THE LOW OVER THE SRN GREAT LAKE WILL
TRACK SE TO THE COAST OF NJ...THE LOW OVER ERN QUEBEC WILL MOVE
EAST INTO THE MARITIMES. THE RIDGE WILL BUILD ACROSS MAINE. WED
EVNG...THE GFS AND ECMWF DIFFER A BIT ON THE COASTAL LOW. THE GFS
MOVES IT EAST INTO THE NORTH ATLANTIC. THE ECMWF MOVES IT NE
TOWARDS CNTRL NOVA SCOTIA...BRINGING THE PCPN SHIELD INTO THE GULF
OF MAINE. BY THURS MRNG BOTH MODELS ARE SHOWING A NEW LOW OVER THE
CNTRL GREAT LAKES...A RIDGE OF HIGHER PRESSURE OVER MAINE. BOTH
MODELS ARE SHOWING AN UPPER LOW OVER NERN QUEBEC. THURS EVNG BOTH
MOVE THE LOW OVER THE CENTRAL GREAT LAKES TO SRN QUEBEC...MAINTAIN
THE RIDGE ACROSS MAINE. BY FRI MRNG THE LOW WILL BE OVER QUEBEC
CITY...THE RIDGE WILL BEGIN TO RETREAT TOWARDS THE MARITIMES AS
THE FRONT ASSOCIATED WITH THE LOW MOVES INTO WRN MAINE. FRI
EVNG...THE SFC LOW AND ASSOCIATED FRONT WILL MOVE INTO NEW
BRUNSWICK...THE GFS INDICATES AN UPPER TROUGH OVER MAINE...THE
ECMWF A CLOSED UPPER LOW HEIGHT CENTER. BY FRI EVNG A HIGH
PRESSURE RIDGE BEGINS TO BUILD ACROSS THE AREA AND WILL REMAIN
THROUGH THE END OF THE PERIOD. AT THE END OF THE PERIOD THE GFS
HAS A NEW LOW OVER THE ERN GREAT LAKES WITH A FRONTAL SYSTEM
EXTENDED EAST THROUGH THE MIDCOAST REGION OF MAINE...THE ECMWF
SHOWS THE LOW OVR THE WRN GREAT LAKES...WITH ITS ASSOCIATED FRONT
EXTENDING EAST INTO CNTRL QUEBEC. THIS WILL BE A SYSTEM TO WATCH
IN THE COMING DAYS.
LOADED THE SUPERBLEND...NAWAVE 4 FOR SEAS IN THE COASTAL WATERS.
ADDED 15 PERCENT TO WNDS FOR GUSTS OVER LAND...30 PERCENT FOR
GUSTS OVER THE COASTAL WATERS.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR CONDITIONS EARLY THIS EVENING WILL GIVE WAY TO MVFR
CIGS TOWARD MORNING AT ALL TERMINALS. SOME PATCHY LIGHT SNOW OR
FREEZING DRIZZLE IS ALSO POSSIBLE KBGR VCNTY TOWARD MORNING.
MVFR/IFR CONDITIONS ARE EXPECTED AT ALL SITES ON SUNDAY WITH LIGHT
SNOW CHANGING TO RAIL BY LATE DAY ALL TERMINALS.
SHORT TERM: IFR TO LIFR XPCTD FOR THE TAF SITES IN RN SUN NGT THRU
MON MORN...IMPROVING TO MVFR BEHIND A COLD FRONT FROM SW TO NE
LATER MON AFTN INTO MON EVE...WITH PRECIP CHGNG TO SN SHWRS. MVFR
CLGS AND OCNLY VSBYS WITH SN SHWRS ACROSS NRN TAF SITES WILL CONT
TUE THRU THU ACROSS THE N...WHILE MSLY VFR CONDITIONS HOLD FOR
DOWNEAST SITES.
&&
.MARINE...
NEAR TERM: WINDS/SEAS WILL BEGIN TO INCREASE LATE TONIGHT.
WIND/SEAS ARE EXPECTED TO REACH GALE FORCE LEVELS BY SUNDAY
MORNING AND A GALE WARNING HAS BEEN ISSUED.
SHORT TERM: SRLY WIND GALE CONDITIONS WILL CONT SUN NGT INTO MON
MORN...WITH WINDS THEN DROPPING TO SCA (AND EVEN BRIEFLY BELOW)
MON AFTN WITH THE PASSAGE OF THE PRES TROF ON THE S SIDE OF THE
SFC LOW AND ASSOCIATED COLD FRONT. SCA CONDITIONS SHOULD THEN CONT
MON NGT THRU TUE WITH W WINDS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING
FOR MEZ017-029-030.
MARINE...GALE WARNING FROM 7 AM SUNDAY TO 10 AM EST MONDAY FOR
ANZ050>052.
&&
NEAR TERM...BLOOMERHazardous weather outlook, Jan 17, 3:51 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 351 PM EST SAT JAN 17 2015 MEZ001>006-010-011-015-016-031-032-182100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 351 PM EST SAT JAN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTRY MIX OF PRECIPITATION WILL DEVELOP DURING SUNDAY AND THEN CHANGE TO ALL RAIN LATE SUNDAY AND CONTINUE INTO MONDAY. RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE ACROSS THE REGION. IN ADDITION...GUSTY SOUTH WINDS ARE POSSIBLE ACROSS DOWN EAST AREAS SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ017-029-030-182100- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- 351 PM EST SAT JAN 17 2015 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-182100- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 351 PM EST SAT JAN 17 2015 ...GALE WARNING IN EFFECT FROM 7 AM SUNDAY TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:40 AM EST | High Wind Warning | CAR | Hancock, Washington | 26 hr |
| Jan 18, 3:51 AM EST | Freezing Rain Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.